# SDR CA010703037

- Difficulty date: June 15, 2001
- Submitted: July 5, 2001
- Operation: General aviation
- Make and model: Cessna 305A
- Aircraft time: 3,392 hours
- Engine: Cont O47011
- System (JASC): 2434 · DC Generator-Alternator
- Part: Retainer
- Part number: 6682
- Condition: Cracked
- Location: Alternator
- Part time: 50 hours
- Component: Alternator, Skytronics, 7565T1
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ALTERNATOR REMOVED FROM A/C ENGINE FOR INVESTIGATION AND TO SEE IF RETAINER CUP WAS DAMAGED. LOOKING AT THE ALTERNATOR SPLINE GEAR AND DRIVE SHAFT, EVIDENCE OF DAMAGES WERE FOUND. THE RETAINING CUP WAS CRACKED WHERE THE RUBBER BUSHINGS ARE SEATED. THE RETAINING CUP AND RUBBER BUSHINGS ARE MOUNTED BETWEEN THE SPLINE GEAR DRIVING SHAFT AND THE ROTOR SHAFT OF THE ALTERNATOR. THE INSTALLATION IS DESIGNED TO SHEAR OFF AND PREVENT DAMAGES TO THE ENGINE IN THE CASE WHERE AN ALTERNATOR SHAFT WOULD SEIZE UP. IN THIS CASE, A FEW MORE HOU OF FLIGHT WOULD HAD CERTAINLY CAUSED THE TOTAL BREAK OF THE CRACKED RETAINER CUP AND THE FAILURE OF THE ALTERNATOR.
